Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
167 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What does my lab test report indicate?

Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5136 Questions

default
Posted on Mon, 22 Aug 2016 in General Health
Question: Hi doctor I have emailed the results to you and put attention to doctor XXXXXXX XXXXXXX It doesn't look normal to me, please advice.Hi doctor XXXXXXX if you can do me a favour and ask ur husband he's a cardiologist my granny is a heart patient and she's got urine infection, what medicine can she take? She had valve replacement and she take warfarin for her blood.
doctor
Answered by Dr. Manisha Jain 4 hours later
Brief Answer:
Lower thyroxine dose

Detailed Answer:
Hi xxxxxxxxxx.
My husband just came home.
Your granny should get a urine culture done and then take antibiotics.
In heart patients hit and try is not a good approach.
Usually we give nitrofurantoin tablet 100 mg twice a day for at least 7 days but in her case culture is must.
Your thyroid levels are extremely low and this you need to decrease your thyroxine dose to 25 micrograms. daily.
And get repeat test after 4 weeks.
All the best
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Jain 1 hour later
Ok I'm currently taking 75 micrograms? Is it a good thing that it's low?
doctor
Answered by Dr. Manisha Jain 20 minutes later
Brief Answer:
No implication on disease process

Detailed Answer:
There is nothing like good or bad in this dear.
Thyroxine dosage is bound to get altered in pregnancy.
Usually the dose increases but it can decrease as well as in your case but of these phenomena have no implication on disease process and thus nothing to worry.
We need to manage just by cyclical TSH monitoring.
Decrease the dose to 25 micrograms and repeat test after 4 weeks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Procedures
Medical Topics ,  

Recent questions on  Nitrofurantoin

doctor1 MD

Question about Nitrofurantoin side effects: Regarding the burning in hands or feet - at what point should one begin to worry (i.e., burning in one...

doctor1 MD

I am a 55 year old woman who was prescribed nitrofurantoin for cystitis . I stopped taking it after 2 days because of pain in legs. 24 hors later I...

doctor1 MD

My father 63 yers old had UTI, Symptoms were onset fever 101-103 F nausea very weak, After admitted in local hospital Dr prescribe Amikacin...

doctor1 MD

i had a prescription for uti,nitrofurantoin mon/mac 100 mg. I took my last pill on 03/27 and Sunday the 30th my head started itching terrible, now...

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could...

doctor1 MD

Which antibiotic better for a uti - ceftin or cipro?

doctor1 MD

I am urinating frequently, have a weak stream at times and do not seem to finish and small amount leaking